Review ArticlesA personal account of reducing and stopping antidepressant treatmentBaldwin, David S.a,,bAuthor Information aClinical and Experimental Sciences, Faculty of Medicine, University of Southampton bMood Disorders Service, College Keep, Southern Health NHS Foundation Trust, Southampton, UK Received 7 February 2020 Accepted 16 March 2020 Correspondence to David S. Baldwin, MA, DM, FRCPsych, University Department of Psychiatry, College Keep, 4-12 Terminus Terrace, Southampton SO143DT, UK, Tel: +44 2382 310 764; e-mail: firstname.lastname@example.org International Clinical Psychopharmacology: July 2020 - Volume 35 - Issue 4 - p 194-200 doi: 10.1097/YIC.0000000000000315 Buy Metrics Abstract Having responded well to an antidepressant I was determined to continue treatment for 6 months, to increase the probability of a full and lasting recovery. My productivity at work and confidence in social situations increased and it seemed easier to talk about emotional matters. Side effects became gradually less bothersome, though at times I was somewhat apathetic. Escitalopram may have helped to reduce long-standing back pain and niggly acoustic problems. Some symptoms appeared whilst I reduced the antidepressant dosage steadily: these were mild and resolved swiftly, but a few were quite puzzling. I hope this experience will enhance my understanding of the concerns of patients as they approach the end of a course of medication, and contribute to discussions of how to assess and manage symptoms that occur on and after stopping antidepressant treatment. Copyright © 2020 Wolters Kluwer Health, Inc. All rights reserved.